Alert archive / Ohio / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 89, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Jun 4, 2002, 5:45 PM EDT for Adams County, Ohio. It was in force for 30 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 4, 2002, 5:45 PM EDT (21:45 UTC)
- Expired
- Jun 4, 2002, 6:15 PM EDT
- In force
- 30 min
- Issued by
- NWS Wilmington, OH
- Area
- Whole counties
County Adams County, OH
The radar
The Cincinnati radar (KILN), 71 km from the middle of the area, began a volume at 21:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 4, 6:00 PM EDT | Thunderstorm Wind 50 E | Peebles, OH | Trees were knocked down on State Route 73 between Pine Gap Road and Jaybird Road. |
| Jun 4, 6:19 PM EDT | Thunderstorm Wind 50 E | West Union, OH | Several trees were downed across the southern part of the county. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.8 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2117 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 1056 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 2.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KILN 042145 SVRILN OHC001-042215- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 545 PM EDT TUE JUN 4 2002 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ADAMS COUNTY IN SOUTH CENTRAL OHIO... * UNTIL 615 PM EDT... * AT 545 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES SOUTHEAST OF PEEBLES...OR ABOUT 18 MILES NORTHWEST OF WEST PORTSMOUTH...MOVING NORTHEAST AT 15 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... PEEBLES... IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. $$ AR
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 2:11 PM EDT, 3 hours 34 minutes earlier.
Area forecast discussion, Jun 4, 2:11 PM EDT, 3 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 211 PM EDT TUE JUN 4 2002 SCT TSRA SPARKING OVER FCST AREA AND WILL INCLUDE THIS TONIGHT RANGING FROM 50 POPS NW TO 30 POPS SE. MAIN THREAT WILL BE HAILERS SINCE WIND FIELDS ARENT THAT IMPRESSIVE. HAVE BUMPED POPS BY WEDNESDAY EVENING TO CATEGORICAL WITH OCCASIONAL WORDING. HAVE ONLY TOUCHED UP TEMPS FOR THE NEXT FEW DAYS AND WENT SLIGHTLY COOLER THAN GUIDANCE ON WED INTO THURS SINCE COLD AIR BEHIND FRONT SEEMS TO BE UNDERDONE BY MODELS. AFTER FROPA LATE WEDNESDAY...HIGH PRESSURE AT THE SURFACE BUILDS IN AND A BROAD H5 RIDGE REMAINS OVER ERN U.S. AM CONCERNED THAT THERE WILL BE A GOOD AMOUNT OF CU ON BACK SIDE OF FRONT. STILL SOME MOISTURE CONVERGENCE HERE AND DOWNWARD MOTION ISNT THAT IMPRESSIVE TO KILL CU DEVELOPMENT. WILL CHANGE MOSTLY SUNNY TO PARTLY CLOUDY HERE...AND TEMPS STILL LOOK REASONABLE IN THE LOWER 70S. WILL CONTINUE WITH PREVIOUS FCST AND JUST INCREASE DAYTIME TEMPS 2-3 DEGREES EACH DAY WITH A GRADUAL MODIFICATION OF THE AIRMASS. MOISTURE SHOULD BEGIN TO STREAM BACK IN FROM THE GULF...BUT DO NOT THINK THAT THE MRF SOLUTION OF THE DIGGING H5 TROF IN THE WRN GULF STATES IS REASONABLE. ECMWF...UKMET...AND CANADIAN ALL SUGGEST A WEAK RIDGE WHICH CUTS THAT WIDE PATH OF PRECIP NOTED ON MRF. SINCE THE GULF DOES BEGIN TO OPEN IN THE LOWER LEVELS...WILL CONTINUE A CHANCE OF LATE DAY THUNDERSTORMS ON MONDAY AND TUESDAY. MISILN OUT AROUND 3 PM. .ILN...NONE. FRANKS
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 2:31 PM EDT | Severe Thunderstorm Warning | ILN | Fairfield | 29 min |
| Jun 4, 4:14 PM EDT | Severe Thunderstorm Warning | ILN | Fairfield | 21 min |
| Jun 4, 5:19 PM EDT | Severe Thunderstorm Warning | ILN | Hocking | 41 min |
| Jun 4, 6:18 PM EDT | Severe Thunderstorm Warning | ILN | Adams | 42 min |
| Jun 4, 6:29 PM EDT | Severe Thunderstorm Warning | ILN | Scioto | 46 min |
| Jun 4, 7:09 PM EDT | Severe Thunderstorm Warning | ILN | Mercer | 51 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.